| Catalog Number |
TX30V |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unknown procedure the stapler cartridge loose in stapler, upon opening.Staples not properly deployed after attempt to secure them.Surgery completed via suturing - reported by doctor.
Additional Manufacturer Narrative
(b)(4) b3: only event year known: 2024 date sent: 1/31/2024 d4 batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: could you please provide more details for "staples not properly deployed"? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 2/26/2024.D4: batch#: 457c07.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30v device was received with no apparent damaged and with a reload loaded in the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired, cut without any difficulties.The staple line and the cut line were complete and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications. although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: attempting to force the trigger to complete the closing stroke with too much tissue or thickened tissue may result in poor staple formation with the loss of staple line integrity and subsequent leakage, disruption, or poor healing.In addition, instrument damage or failure may result.Insert the new reload into the metal housing and snap into position.The tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated, and a click is heard.Check that the reload is held firmly within the jaws.The event could not be confirmed as the device performed without any difficulties noted during the functional testing.A manufacturing record evaluation was performed for the finished device batch number: 457c07, and no non-conformance's were identified.